Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 59, NWS Tulsa, OK

April 9, 2004Latimer County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2004, 5:06 PM CDT for Latimer County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2004, 5:06 PM CDT (22:06 UTC)
Expired
Apr 9, 2004, 5:45 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Latimer County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 4:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1639 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 092206
SVRTUL
OKC077-092245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LATIMER COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 545 PM CDT

* AT 506 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4
  MILES WEST OF DAMON...MOVING EAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILBURTON...
  BENGAL...DAMON AND RED OAK.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3499 9544 3475 9543 3473 9506 3507 9505

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:55 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 9, 4:55 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
455 PM CDT FRI APR 9 2004

CELL MOVING TOWARD PITTSBURG COUNTY IS SHOWING SUPERCELL
CHARACTERISTICS.  THE CELL HAS TURNED MORE TO THE RIGHT WITH
STORM-RELATIVE HELICITY VALUES BETWEEN 200 AND 250 M2/S2.  THE STORM
IS MOVING ALONG IN OR JUST SOUTH OF THE BAROCLINIC ZONE ACROSS
SOUTHEAST OKLAHOMA.  WHILE OVER THE TEMPERTURE-DEW POINT SPREAD
SUGGESTS AN AGGRESSIVE RFD...SMALLER SPREADS IN THE FRONTAL ZONE
COULD BE A LITTLE MOVE FAVORABLE FOR A TORNADO.  THIS CELL IS BEING
MONITORED CLOSELY.

SEE THE GRAPHICS AT WWW.SRH.NOAA.GOV/TULSA/SEVERE
FOR MORE DETAILS.

FORECAST ID= 08

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Apr 9, 1:00 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI APR 9 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH
TONIGHT GENERALLY SOUTH OF I-40...

EARLY THIS AFTERNOON AN UPPER LEVEL DISTURBANCE WAS MOVING TO THE
EAST ACROSS OKLAHOMA AND KANSAS.  SURFACE LOW PRESSURE WAS LOCATED
NEAR THE OKLAHOMA PANHANDLE WITH A FRONTAL BOUNDARY FROM NORTHWEST
OKLAHOMA TRAILING DOWN INTO THE SOUTHEASTERN PART OF THE STATE.
AN AREA OF RAIN ASSOCIATED WITH THE DISTURBANCE HAS BEEN MOVING
ACROSS THE AREA DURING THE DAY.  THE RAIN AND ASSOCIATED CLOUDS HAVE
LEFT THE ATMOSPHERE RELATIVELY COOL AND STABLE OVER MUCH OF THE
NORTHERN HALF OF THE AREA THIS AFTERNOON.  HOWEVER...IN SOUTHERN
AREAS LESS CLOUDS AND RAIN HAVE RESULTED IN WARMER TEMPERATURES AND
THE POTENTIAL FOR AN INCREASINGLY UNSTABLE ATMOSPHERE THROUGH THE
AFTERNOON.

AS A RESULT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
GENERALLY TO THE SOUTH OF I-40 LATE THIS AFTERNOON INTO TONIGHT IN
THE VICINITY OF THE FRONT.  LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREAT.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED IN THE SOUTH THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLDER AIRMASS WILL SETTLE OVER THE AREA SATURDAY WITH OCCASIONAL
RAIN ACROSS MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE
MAIN EFFECT WILL BE BREEZY CONDITIONS AND MUCH BELOW NORMAL
TEMPERATURES THIS WEEKEND. A LIGHT FREEZE IS POSSIBLE IN SOME
SHELTERED VALLEYS OF NORTHWEST ARKANSAS AND EXTREME NORTHEAST
OKLAHOMA SUNDAY NIGHT AND MONDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Apr 9, 2:28 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT FRI APR 9 2004

OKZ049-053-064>066-071-073-100100-
CHOCTAW OK-CREEK OK-MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG OK-
PUSHMATAHA OK-
228 PM CDT FRI APR 9 2004

SEVERE THUNDERSTORM WATCH NUMBER 13 IN EFFECT UNTIL 800 PM CDT.
Special weather statement, Apr 9, 3:14 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT FRI APR 9 2004

OKZ066-092115-
OKMULGEE OK-
314 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 314 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF WILSON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILSON...OKMULGEE...HENRYETTA...
DEWAR...HOFFMAN...GRAYSON...SCHULTER...MORRIS AND ERAM.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND GUSTS
TO 40 MPH.
Special weather statement, Apr 9, 3:53 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT FRI APR 9 2004

OKZ065-092200-
OKFUSKEE OK-
353 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 353 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF BOLEY...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...BEARDEN...
CLEARVIEW...PHAROAH...CASTLE AND BOLEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Apr 9, 4:05 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT FRI APR 9 2004

ARZ010-011-019-020-029-OKZ060-067>070-072-074>076-100200-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MUSKOGEE OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-
WAGONER OK-WASHINGTON AR-
405 PM CDT FRI APR 9 2004

SEVERE THUNDERSTORM WATCH NUMBER 59 IN EFFECT UNTIL 900 PM CDT.
Special weather statement, Apr 9, 4:54 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT FRI APR 9 2004

OKZ075-092300-
LATIMER OK-
454 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 454 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF HIGGINS...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...
DAMON...PANOLA AND RED OAK.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 9, 4:55 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT FRI APR 9 2004

OKZ065-071-092300-
MCINTOSH OK-OKFUSKEE OK-
455 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 455 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF WELEETKA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WELEETKA...RAIFORD...
VIVIAN...STIDHAM...ONAPA AND PIERCE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 2:34 PM CDTSevere Thunderstorm WarningTSAOkfuskee71 min
Apr 9, 4:53 PM CDTSevere Thunderstorm WarningTSAPittsburg82 min
Apr 9, 5:24 PM CDTTornado WarningTSAPittsburg51 min
Apr 9, 5:50 PM CDTSevere Thunderstorm WarningTSALeFlore55 min
Apr 9, 5:53 PM CDTTornado WarningTSALatimer67 min
Apr 9, 5:56 PM CDTSevere Thunderstorm WarningTSACreek64 min
Apr 9, 6:10 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee50 min
Apr 9, 6:19 PM CDTSevere Thunderstorm WarningTSAOkfuskee41 min
Apr 9, 6:38 PM CDTTornado WarningTSALeFlore, Pushmataha67 min
Apr 9, 6:47 PM CDTSevere Thunderstorm WarningTSAOkmulgee58 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.